Alert archive / Kansas / Wind Advisories in 2010

Wind Advisory 23, NWS Wichita, KS

May 23, 20106 counties in Kansas

NWS Wichita, KS issued this wind advisory at May 23, 2010, 3:41 PM CDT for 6 counties in Kansas. It took effect at May 24, 2010, 10:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 23, 2010, 3:41 PM CDT (20:41 UTC)
In effect from
May 24, 2010, 10:00 AM CDT
Expired
May 24, 2010, 8:00 PM CDT
In force
10 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Rice County, KS, Russell County, KS, Saline County, KS

The radar

The Wichita radar (KICT), 139 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2010-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 525 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2010-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
525 J/kg
Mixed-layer CIN
-461 J/kg
Mixed-layer LCL
1711 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

687 
WWUS73 KICT 232041
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
341 PM CDT SUN MAY 23 2010

...A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF CENTRAL KANSAS FOR
MONDAY...

.SOUTH WINDS WILL BE ON THE INCREASE MONDAY...ESPECIALLY THROUGH
CENTRAL KANSAS...OUT AHEAD OF SLOW MOVING COLD FRONT.

KSZ032-033-047>050-240445-
/O.NEW.KICT.WI.Y.0023.100524T1500Z-100525T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS
341 PM CDT SUN MAY 23 2010

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY. 


* SOUTH WINDS SHOULD INCREASE TO ADVISORY STRENGTH BY 10:00 AM
  MONDAY MORNING...WITH THE ADVISORY REMAINING IN EFFECT UNTIL
  7:00 PM.

* WILL BE SUSTAINED AT 30 TO 35 MPH...WITH GUST UP TO 45 MPH.

* TALL OR HIGH PROFILE VEHICLES WILL NEED TO USE EXTRA CAUTION IF
  TRAVELING ON EAST WEST HIGHWAYS SUCH AS INTERSTATE 70.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ELDER
5 follow-up statements
343 
WWUS73 KICT 232052
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
352 PM CDT SUN MAY 23 2010

...A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF CENTRAL KANSAS
FOR MONDAY...

.SOUTH WINDS WILL BE ON THE INCREASE MONDAY...ESPECIALLY THROUGH
CENTRAL KANSAS...OUT AHEAD OF SLOW MOVING COLD FRONT.

KSZ032-033-047>050-240500-
/O.CON.KICT.WI.Y.0023.100524T1500Z-100525T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS
352 PM CDT SUN MAY 23 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT
MONDAY...


A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY. 

* TIMING...SOUTH WINDS SHOULD INCREASE TO ADVISORY STRENGTH BY 10:00 AM 
  MONDAY MORNING...WITH THE ADVISORY REMAINING IN EFFECT UNTIL 
  7:00 PM. 

* WINDS...WILL BE SUSTAINED AT 30 TO 35 MPH...WITH GUST UP TO 45 MPH.

* IMPACTS...TALL OR HIGH PROFILE VEHICLES WILL NEED TO USE EXTRA CAUTION 
  IF TRAVELING ON EAST WEST HIGHWAYS SUCH AS INTERSTATE 70. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ELDER
549 
WWUS73 KICT 240422
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1122 PM CDT SUN MAY 23 2010

...A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF CENTRAL KANSAS
FOR MONDAY...

.SOUTH WINDS WILL BE ON THE INCREASE MONDAY...ESPECIALLY THROUGH
CENTRAL KANSAS...OUT AHEAD OF SLOW MOVING COLD FRONT.

KSZ032-033-047>050-241230-
/O.CON.KICT.WI.Y.0023.100524T1500Z-100525T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS
1122 PM CDT SUN MAY 23 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT
MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY.

* TIMING...SOUTH WINDS SHOULD INCREASE TO ADVISORY STRENGTH BY 
  10:00 AM MONDAY MORNING...WITH THE ADVISORY REMAINING IN 
  EFFECT UNTIL 7:00 PM. 

* WINDS...WILL BE SUSTAINED AT 30 TO 35 MPH...WITH GUST UP TO 45 
  MPH.

* IMPACTS...TALL OR HIGH PROFILE VEHICLES WILL NEED TO USE EXTRA 
  CAUTION IF TRAVELING ON EAST WEST HIGHWAYS SUCH AS INTERSTATE 
  70. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

LAWSON
081 
WWUS73 KICT 240820
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
320 AM CDT MON MAY 24 2010

...A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF CENTRAL KANSAS
FOR MONDAY...

.SOUTH WINDS WILL BE ON THE INCREASE THIS MORNING...ESPECIALLY
THROUGH CENTRAL KANSAS...OUT AHEAD OF SLOW MOVING COLD FRONT.

KSZ032-033-047>050-242130-
/O.EXT.KICT.WI.Y.0023.100524T1500Z-100525T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS
320 AM CDT MON MAY 24 2010

...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 8
PM CDT THIS EVENING.

* TIMING...SOUTH WINDS SHOULD INCREASE TO ADVISORY STRENGTH BY 10
  AM THIS MORNING...WITH THE ADVISORY REMAINING IN EFFECT UNTIL 8 PM.

* WINDS...WILL BE SUSTAINED AT 30 TO 35 MPH...WITH GUST UP TO 45 
  MPH. 

* IMPACTS...TALL OR HIGH PROFILE VEHICLES WILL NEED TO USE EXTRA 
  CAUTION IF TRAVELING ON EAST WEST HIGHWAYS SUCH AS INTERSTATE 
  70. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
COX
692 
WWUS73 KICT 241651
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1151 AM CDT MON MAY 24 2010

KSZ032-033-047>050-250100-
/O.CON.KICT.WI.Y.0023.000000T0000Z-100525T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS
1151 AM CDT MON MAY 24 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TIMING...SOUTHERLY WINDS WILL CONTINUE TO INCREASE TO ADVISORY
  LEVELS EARLY THIS AFTERNOON...AND WILL REMAIN AT THESE LEVELS
  INTO EARLY THIS EVENING. 

* WINDS...WILL BE SUSTAINED AT 30 TO 35 MPH...WITH GUST UP TO 45 
  MPH. 

* IMPACTS...TALL OR HIGH PROFILE VEHICLES WILL NEED TO USE EXTRA 
  CAUTION IF TRAVELING ON EAST WEST HIGHWAYS SUCH AS INTERSTATE 
  70. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
037 
WWUS73 KICT 250058
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
758 PM CDT MON MAY 24 2010


KSZ032-033-047>050-250200-
/O.EXP.KICT.WI.Y.0023.000000T0000Z-100525T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS
758 PM CDT MON MAY 24 2010

...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...AS SOUTH
WINDS WILL HAVE DROPPED BELOW ADVISORY CRITERIA.

$$

LAWSON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at May 23, 3:24 PM CDT, 17 minutes earlier.

Area forecast discussion, May 23, 3:24 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
324 PM CDT SUN MAY 23 2010

.DISCUSSION...
MAIN CONCERN IS THUNDERSTORM CHANCES THROUGH MID-
WEEK....THEN WINDS ON MONDAY.

TONIGHT:
MOIST...UNSTABLE AIR DOMINATED OUR FORECAST AREA THIS AFTERNOON.
EVEN THOUGH A STRONG MID CAP WAS NOTED ON THIS MORNINGS
SOUNDINGS...SATELLITE IMAGERY INDICATED A CHANNEL OF ENHANCED
MOISTURE AND CLOUDS THAT EXTENDED ALONG THE I-135 CORRIDOR. ISOLATED
SHOWERS WERE NOTED IN OKLAHOMA THIS MORNING. AS THEY MOVED NORTH AND
INTO OUR AREA THIS AFTERNOON...DID PRODUCE AN ISOLATED THUNDERSTORM.
THINK THIS DEVELOPMENT MAY HAVE DIMINISHED THE CAP MAINLY ALONG AND
WEST OF THE I-135 CORRIDOR....SO WILL KEEP SMALL CHANCES OF
THUNDERSTORM ACTIVITY FOR THIS AREA TILL AROUND SUNSET. FOR THE
REMAINDER OF THE EVENING...MOVED THE CHANCES FOR THUNDERSTORMS BACK
TO OUR NORTHWEST COUNTIES AS PER SPC'S THINKING IN THEIR DAY ONE
OUTLOOK.

MONDAY THROUGH WEDNESDAY:
THE FRONTAL BOUNDARY IN NORTHWEST KANSAS WILL MOVE SLOWLY EASTWARD
AND FINALLY WASHOUT TOWARD MID-WEEK. IT'S SLOW MOVEMENT IS IN
ASSOCIATION WITH AN UPPER LEVEL LOW WAS CENTERED OVER EXTREME
SOUTHERN NEVADA. THE LOW IS FORECAST TO MOVE THROUGH THE CENTRAL
ROCKIES AND INTO THE NORTHERN PLAINS BY EARLY TUESDAY. WINDS WILL BE
STRONG MONDAY ESPECIALLY NORTH OF A GREAT BEND TO SALINA LINE AND
HAVE HOISTED A WIND ADVISORY FROM 15-00Z. AS THE UPPER LOW CONTINUES
TO MOVE NORTHEAST...THE SURFACE BOUNDARY SHOULD MEANDER A LITTLE
FURTHER EAST MONDAY AND INTO TUESDAY...AND WILL AGAIN BE THE FOCUS
FOR CONVECTION. MONDAY AM THINKING CHANCES FOR AFTERNOON AND EVENING
STORMS SHOULD BE GENERALLY WEST OF I-135. TUESDAY SHOULD BE THE BEST
CHANCES FOR STORMS OVER ALL OUR FORECAST AREA AS THE FRONTAL
BOUNDARY SHOULD STRETCH FROM NORTHEAST KANSAS INTO NORTHWEST
OKLAHOMA. THE SURFACE BOUNDARY SHOULD WEAKEN AND FINALLY WASH OUT BY
MID-WEEK. WILL KEEP SLIGHT CHANCE FOR RAIN INTO WEDNESDAY.
BOTTOMLINE FOR THIS TIME PERIOD...A NEARLY STATIONARY FRONTAL
BOUNDARY WITH HUMID...UNSTABLE AIR AHEAD OF THE FRONT. FRONTAL
BOUNDARY WILL BE THE FOCUS FOR THUNDERSTORM ACTIVITY.

THURSDAY THROUGH SUNDAY:
THIS PERIOD WILL BE CHARACTERIZED BY AN INCREASINGLY SUMMER-LIKE
PATTERN...AS ALL MODELS AND ASSOCIATED ENSEMBLES ARE IN EXCELLENT
AGREEMENT IN DEVELOPING A MASSIVE MID/UPPER HIGH PRESSURE RIDGE OVER
A GOOD PORTION OF THE CENTRAL CONUS...RESULTING IN CONTINUED ABOVE
NORMAL TEMPERATURES. LIGHT SURFACE WINDS AND RICH LOW-LEVEL MOISTURE
MAY MAKE IT FEEL A BIT SULTRY AT TIMES. ADDITIONALLY...WEAK FLOW
ALOFT IN CONJUNCTION WITH AFTERNOON HEATING AND RICH LOW-LEVEL
MOISTURE MAY RESULT IN SOME POPCORN AFTERNOON-EARLY EVENING PULSE
STORMS. DUE TO THEIR ISOLATED NATURE...WILL NOT MENTION IN THE
PUBLIC FORECAST PACKAGE. ON SUNDAY MODELS ARE HINTING AT A FRONT
MOVING THROUGH THE AREA WHICH COULD RESULT IN ORGANIZED CONVECTION
LATE SUNDAY OR INTO MONDAY. STAY TUNED.

&&

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
AN ADVANCING BORE MOVING SOUTHEAST ACROSS KANSAS WAS EXTENDING
NEAR A KHHF-KICT-KEMP LINE AT 18Z. THIS IS CAUSING AN ENHANCEMENT
OF THE THUNDERSTORM ACTIVITY OVER SOUTH CENTRAL KANSAS. IF IS STAY
TOGETHER...WILL NEED TO INTRODUCE THUNDER TO THE KHUT AND KSLN
TAFS.

CLOUDS SHOULD REMAIN BKN035CB THROUGH EVENING WITH THE STRONG
SOUTHWEST WINDS. THUNDERSTORMS POSSIBLE ALONG QUASI-STATIONARY
FRONT WHICH EXTENDS FROM KLBL-KHLC. THESE STORMS MAY EFFECT KRSL
LATE TODAY.

AFTER 14Z ON THE 24TH...THE WINDS WILL INCREASE AGAIN...WITH IT
BEING ABOUT 5 KNOTS STRONGER MONDAY. LOW MORNING CLOUDS LESS
PROBABLE THAN THIS MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    71  87  67  86 /  20  10  20  40
HUTCHINSON      70  87  66  87 /  20  10  20  40
NEWTON          71  87  66  85 /  20  10  10  40
ELDORADO        71  87  67  85 /   0  10  10  40
WINFIELD-KWLD   71  88  68  86 /  10  10  10  40
RUSSELL         67  86  63  85 /  30  20  30  30
GREAT BEND      68  85  63  85 /  20  20  30  30
SALINA          69  88  65  88 /  20  10  20  30
MCPHERSON       70  87  65  86 /  20  10  20  40
COFFEYVILLE     71  88  68  87 /  10  10  10  40
CHANUTE         71  88  68  86 /  10  10  10  40
IOLA            71  88  67  86 /  10  10  10  40
PARSONS-KPPF    71  88  68  86 /  10  10  10  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM TO 7 PM CDT MONDAY FOR KSZ032-033-
047>050.

&&

ELDER/COOK
Hazardous weather outlook, May 23, 2:10 PM CDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
210 PM CDT SUN MAY 23 2010

KSZ032-033-047>053-067>072-082-083-091>096-098>100-241915-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
210 PM CDT SUN MAY 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN ISOLATED THUNDERSTORM OR TWO IS POSSIBLE ACROSS CENTRAL KANSAS
THIS AFTERNOON AND EVENING. IF A STORM CAN DEVELOP...IT WILL BE
CAPABLE OF HAIL TO THE SIZE OF GOLFBALLS AND WINDS OVER 60 MPH.
ADDITIONALLY...AN ISOLATED TORNADO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG SOUTHERLY WINDS WILL AFFECT THE AREA ON MONDAY...ESPECIALLY NORTHWEST
OF THE TURNPIKE WHERE SOUTHERLY WINDS OF 30 MPH WITH GUSTS TO 45
MPH ARE POSSIBLE.

THERE WILL AGAIN BE SLIGHT CHANCES OF ISOLATED SEVERE
THUNDERSTORMS AFFECTING MAINLY CENTRAL KANSAS MONDAY AFTERNOON
AND EVENING...WITH QUARTER SIZE HAIL AND 60 MPH WINDS THE PRIMARY
THREATS.

SLIGHT CHANCES FOR AFTERNOON AND EVENING ISOLATED THUNDERSTORMS
WILL CONTINUE TUESDAY THROUGH AT LEAST MID TO LATE WEEK. IN ALL
INSTANCES...EVEN THOUGH THUNDERSTORM CHANCES ARE EXPECTED TO BE
SMALL...ANY STORM THAT CAN DEVELOP WILL HAVE THE POTENTIAL OF
BEING STRONG TO MARGINALLY SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR
TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

COOK

In the hours before

Special weather statement, May 23, 2:02 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
202 PM CDT SUN MAY 23 2010

KSZ067-068-232000-
HARVEY-RENO-
202 PM CDT SUN MAY 23 2010

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HARVEY AND RENO COUNTIES...

AT 156 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF HAVEN...OR 18 MILES SOUTH
OF HUTCHINSON...AND MOVING NORTH AT 25 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

COOK
Special weather statement, May 23, 2:24 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
224 PM CDT SUN MAY 23 2010

KSZ051-052-232100-
MARION-MCPHERSON-
224 PM CDT SUN MAY 23 2010

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR MARION AND MCPHERSON COUNTIES...

AT 221 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR BURRTON...OR 12 MILES SOUTHEAST OF
HUTCHINSON...AND MOVING NORTHEAST AT 40 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

COOK

Nearby

Wind Advisories in Kansas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.